Louisiana, 2007

Damaging Winds in Louisiana, June 8, 2007

June 8, 2007 · NWS SHV · 2 events in 1 county or zone

An isolated severe thunderstorm developed across northeast Louisiana in a very unstable and moist airmass. This thunderstorm developed in Ouachita Parish and produced some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$35,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An isolated severe thunderstorm developed across northeast Louisiana in a very unstable and moist airmass. This thunderstorm developed in Ouachita Parish and produced some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 8, 2:34 PM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 8, 2:34 PM CST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
334 PM CDT FRI JUN 8 2007

.DISCUSSION...
FRONT CURRENTLY NEAR A HOPE...TEXARKANA...MINEOLA LINE AND IS
VISIBLE ON SATELLITE PICS. MOST OF THE CURRENT CONVECTION IS AHEAD
OF THE ACTUAL FRONTAL BOUNDARY...IN AN AREA OF HIGHEST INSTABILITY.
CANNOT RULE ADDITIONAL DEVELOPMENT ALONG FRONT LATER THIS AFTERNOON
INTO THE EVENING HOURS...AS THE BOUNDARY SHIFTS SOUTHEAST...BUT
AFTER MIDNIGHT THE CONVECTION SHOULD BECOME ISOLATED.  SEVERE
WEATHER A POSSIBILITY...BUT DO NOT THINK IT WILL BE WIDESPREAD
ENOUGH TO MENTION IN ZONES. UPPER LEVEL SHEAR IS WEAK...AND
ATMOSPHERE IS SOMEWHAT WARM FOR HAIL. HOWEVER DOWNBURST ARE A
POSSIBILITY.

FRONT EXPECTED TO STALL ACROSS THE MIDDLE OF THE CWA...AND BECOME
DIFFUSE SATURDAY. NGM ACTUALLY SEEMED TO HAVE THE BEST WIND GRIDS
AND FRONTAL POSITION THROUGH SATURDAY THEN USED GFS AND MODIFIED
WIND SPEEDS SOME.

AFTER TONIGHT...HIGH PRESSURE BEGINS TO TAKE HOLD OF THE REGION...
AND CENTERS ITSELF OVER EAST TEXAS INTO THE MIDDLE OF NEXT WEEK...
AND PERHAPS LONGER. ANY RAINFALL WILL BE SPARSE AND LIMITED TO
AFTERNOON AND VERY EARLY EVENING HOURS. TEMPS WILL BE ON A SLOW
CLIMB. MOS NUMBERS LOOKED TOO LOW FOR THE SYNOPTIC PATTERN...
SO ADJUSTED UP FOR MOST DAYS.

&&

.AVIATION...
VFR CEILINGS OR SCATTERED LOW CLOUDS WILL CONTINUE OVER THE TAF
SITES THROUGH 09/10Z. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE
NORTH PART OF THE AREA THIS AFTERNOON AND EARLY IN THE EVENING...AND
MAY MAY AFFECT THE SHV...MLU...AND ELD TAF SITES. A WEAK COLD FRONT
WILL SINK SOUTH INTO THE FOUR STATE AREA TONIGHT. LOW CLOUDS MAY
CAUSE MVFR CIGS AGAIN LATE TONIGHT AND SATURDAY MORNING...MAINLY IN
THE LFK TAF AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  73  96 /  30  20  20  20
MLU  74  93  72  95 /  30  30  20  20
DEQ  65  90  68  92 /  20  20  20  20
TXK  71  93  71  94 /  20  20  20  20
ELD  71  92  70  94 /  30  20  20  20
TYR  71  92  72  95 /  30  20  20  20
GGG  72  93  71  95 /  30  20  20  20
LFK  73  93  73  95 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/03

...CORRECTED TYPO IN FIRST PARAGRAPH... DAB
Hazardous weather outlook, Jun 8, 11:00 AM CST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI JUN 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

A COLD FRONT WILL MOVE INTO NORTHEAST TEXAS AND SOUTHWEST ARKANSAS
THIS AFTERNOON AND POSSIBLY NORTHWEST LOUISIANA THIS EVENING.
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONTAL BOUNDARY.
WITH AFTERNOON HEATING LEADING TO INCREASED INSTABILITY...LOOK FOR A
FEW STRONG TO SEVERE THUNDERSTORMS. DAMAGING WIND IS THE MAIN SEVERE
WEATHER RISK...BUT SOME LARGE HAIL IS POSSIBLE. AREA OF CONCERN IS
GENERALLY ALONG INTERSTATE 30...SOUTHWARD TO NEAR LUFKIN AND TOLEDO
BEND. IN LOUISIANA...FROM TOLEDO BEND...NORTHEAST TO NEAR MONROE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER EXPECTED SATURDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON INTO THE EARLY EVENING HOURS.

The radar

The Shreveport radar (KSHV), 162 km away, was scanning. The volume nearest the first event began at 01:31 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 8, 7:32 PM CST
Where
Ouachita County, Monroe
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.500, -92.120

Ouachita Parish law enforcement reported power lines down in the northern part of the city.

Thunderstorm Wind, Ouachita

When
June 8, 7:35 PM CST
Where
Ouachita County, Monroe
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Law Enforcement
Coordinates
32.500, -92.120

Tree fell down on top of a home in the northern portion of the city.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38389, 38391.